I am 19 years old and I am on my 7th month of birth control. I had sex on the 3rd and 4th day of my new pill pack with a condom. The condoms did not break or have holes. I then had sex on day 11th day of my pills with a condom as well (Saturday). The day after that I had to begin taking antibiotics (clindamycin) for an infected tooth. I took 4 pills Sunday along with my birth control pill and that was it. I had a root canal the next day and did not have an infection so I don't have to take anymore. So, I took 4 pills of antibiotics and that was all. I am so worried that I ovulated!!! My dentist and pharmacist said it would not affect my pills, but some websites online say it does. (Some say no, and some say yes. Grr!) I have not had sex after taking the antibiotics, just before. I'm afraid there was somehow sperm still in me since it lives for so long, then I ovulated, then I got pregnant. We did use condoms, but were kissing without our clothes on and I'm afraid his penis touched my vagina in someway. (I know...sounds stupid.) I am having cramps today and the tingly feeling I always get the day before my period. It has been 2 weeks since the first time i had sex this month so I am thinking it's a pregnancy symptom even though I didn't take antibiotics until over a week later. Does anyone know if clindamycin HONESLTY affects birth control? I am on Yasmin. And if it does, would taking it for 1 day make me ovulate although I never missed any pills? We always use condoms, not just because of the antibiotics, and I am always afraid of pregnancy anyway. I have OCD so that's part of why, but I am so scared that I possible ovulated. I have checked my cervix everyday and it is in the same place and closed, but I'm still afraid that an egg slipped out or something. I know it sounds dumb, but please help!!!
Yes, antibiotics can affect birth control. It can make it not work. I have been told that with every antibiotic and birth control pill I have taken. Been told that by every doctor. Give yourself a few days to see if you start your period hon, and dont stress too much yet. If you dont start, then take a HPT. Answer and First Response are really reliable for me. Good luck!
i cant rember what kind i was on, thats been 7 yrs ago, lol. no i did not use condoms, ifyou did there more than likely your not preg. i was just letting you know that antibiotics can kill birthcontrol./ sorry for the mixup
I have a week before my period. Has anyone ever heard about the one I was on though? And only taking 4 pills? And not having sex since I started it or after? And using a condom? You honestly think pregnancy is possible from that? I keep hearing there is only one antibiotic that really affects it, and my pharmacist said it would NOT. I know I shouldn't post on these things because they always make me worry more. :(
Okay, thanks. I kinda want people who know about the one I was on because since I wasn't on a different one, I don't really care lol. I only took 4 pills of it...not a full prescription at all. Plus I had sex the day before I started them, not at all after. I know antibiotics can do that, but from what I am reading all over it seems like there are only a few that actually do it, and mine is only listed on websites that aren't really credible. Plus, I only took 4 pills so I don't know if that would make me ovulate honestly. Thank you though.
We also always use condoms because I don't really trust taking a pill to prevent a pregnancy (just me.) I know it has stopped me from ovulating because of cysts I got with it and those aren't there now (and still not). We have never had sex without a condom and will not until we are married.
I found this on Go Ask Alice, which is from Columbia University:
"What you heard about antibiotics making birth control less effective was a common belief among health care providers, however research has shown that it may not, in fact, be valid for any type of hormonal birth control, including Depo-Provera. With the exception of Rifampin-type antibiotics, there is no conclusive evidence that commonly-prescribed antibiotics make hormonal contraceptives less effective. Rifampin-type drugs (another common name is Rifabutin) are used to treat some infections, including tuberculosis. As an aside, these types of antibiotics are rarely prescribed to college-age people. More common antibiotics, such as penicillin and tetracycline, do not appear to influence the hormonal mechanisms of birth control methods, like the pill or the Depo-Provera shot. There have been a few cases of women experiencing a decrease in the levels of hormonal contraceptives in their blood or appearing to ovulate while taking antibiotics, but it is very rare and not conclusively linked with the antibiotics. (This could be because sometimes a woman may miss a pill, or be late for getting her shot, while she is taking antibiotics; missing the pill or shot is what could lower the effectiveness of her birth control method in this case.) Among hormonal birth control users (including Depo users), there do not appear to be significantly more pregnancies among those taking antibiotics."
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.